Erythema multiforme is a self-limited condition that is characterized by the rapid onset of symmetric targetoid lesions. This hypersensitivity reaction is commonly triggered by herpes simplex virus and Mycoplasma pneumoniae infections. Pembrolizumab is an anti-programmed cell death protein 1 (PD-1) inhibitor that is associated with drug-induced erythema multiforme. Radiotherapy is a rarely reported trigger of erythema multiforme. We report a case of recurrent pembrolizumab and radiotherapy-induced erythema multiforme in a patient with stage IV non-small cell lung cancer. This study aimed to highlight a unique cause of erythema multiforme and to review the common radiation-induced cutaneous reactions.
clinical dermatology, erythema multiforme, general dermatology, herpes simplex virus type 1, mycoplasma pnemoniae, non small cell lung cancer, radiotherapy (RT)
Ambur A, Mammino J, Nathoo R. Recurrent Erythema Multiforme Induced by the Combination of Pembrolizumab and Radiation. Cureus. 2021; 13(11). doi: 10.7759/cureus.19202.